MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR HEAD 28MM/+10; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR HEAD 28MM/+10; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number 6001-2810
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.There have been no other events for the lot referenced.When completed, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
When the metal head 6001-2810 is pressed into dual mobile uh1-46-28 introperatively,head can't move freely without pushing with hand hard.Clunk occurs when moving.Maybe these two models can't be used and needed changing.Event update from (b)(6) 2018: surgical delay is nearly 1 hour.The surgeon spent nearly 20 minutes to find root cause.And then, the surgeon used nearly 40 minutes to confirm the final replacements size.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: the reported metal head was returned assembled with the uh1 head.No scratches were observed on the part.Dimensional inspection was carried out on the returned device.The device is compliant with the drawing cd-6001-2610-ot rev w.Medical records received and evaluation: not performed as medical records were not received for review with a clinical consultant.Device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the reported event was not confirmed.The metal head was returned assembled with the uh1 head.A dimensional inspection was performed and found the device to be dimensionally acceptable.A functional test was not performed as it was not possible to replicate the failure mode after disassemby and cleaning/sterilization.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
C-TAPER COCR HEAD 28MM/+10
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8202353
Report Number0002249697-2018-04145
Device Sequence Number1656795
Product Code LWJ
UDI-Device Identifier07613327016543
UDI-Public07613327016543
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number6001-2810
Device Lot NumberMNM4WM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight55